Alert archive / California / Gale Warnings in 2013
Gale Warning 36, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 27, 2013, 3:06 PM PST. It took effect at Dec 28, 2013, 1:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2013, 3:06 PM PST (23:06 UTC)
- In effect from
- Dec 28, 2013, 1:00 PM PST
- Expired
- Dec 29, 2013, 3:03 AM PST
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
703 WHUS76 KEKA 272306 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 PM PST FRI DEC 27 2013 PZZ470-280715- /O.EXT.KEKA.SC.Y.0102.131228T1100Z-131228T2100Z/ /O.NEW.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 306 PM PST FRI DEC 27 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 1 PM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 3 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO 1 PM PST SATURDAY. * WINDS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS TO 35 KT PEAKING SATURDAY. WINDS WILL DECREASE LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WAVES...NORTH BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS. A LONG PERIOD WEST SWELL AT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-280715- /O.CON.KEKA.SC.Y.0102.131228T0800Z-131229T1700Z/ /O.NEW.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 PM PST FRI DEC 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM SATURDAY TO 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY. * WINDS...NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 KT PEAKING SATURDAY. WINDS WILL DECREASE SATURDAY NIGHT. * WAVES...NORTH 8 TO 12 FT AT 9 SECONDS. A LONG PERIOD WEST SWELL AT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
6 follow-up statements
106 WHUS76 KEKA 280510 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 910 PM PST FRI DEC 27 2013 PZZ470-281315- /O.CON.KEKA.SC.Y.0102.131228T1100Z-131228T2100Z/ /O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 910 PM PST FRI DEC 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 3 AM SUNDAY... * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT PEAKING SATURDAY. WINDS WILL DECREASE LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS BY SATURDAY. A LONG PERIOD W SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-281315- /O.CON.KEKA.SC.Y.0102.131228T0800Z-131229T1700Z/ /O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 910 PM PST FRI DEC 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 3 AM SUNDAY... * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT PEAKING SATURDAY. WINDS WILL DECREASE SATURDAY NIGHT. * WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS BY SATURDAY. A LONG PERIOD WEST SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
239 WHUS76 KEKA 281033 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 233 AM PST SAT DEC 28 2013 PZZ470-281845- /O.CON.KEKA.SC.Y.0102.131228T1100Z-131228T2100Z/ /O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 233 AM PST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT PEAKING TODAY. WINDS WILL DECREASE LATE TONIGHT INTO SUNDAY MORNING. * WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS TODAY. A LONG PERIOD W SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-281845- /O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/ /O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 233 AM PST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT PEAKING TODAY. WINDS WILL DECREASE TONIGHT. * WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS BY TODAY. A LONG PERIOD WEST SWELL AT 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
149 WHUS76 KEKA 281643 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 843 AM PST SAT DEC 28 2013 PZZ470-290045- /O.CON.KEKA.SC.Y.0102.000000T0000Z-131228T2100Z/ /O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 843 AM PST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT TODAY WILL EASE LATE TONIGHT INTO SUNDAY MORNING. * WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS TODAY. A W SWELL AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-290045- /O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/ /O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 843 AM PST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT TODAY WILL BEGIN TO EASE TONIGHT. * WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS TODAY. A W SWELL AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
432 WHUS76 KEKA 282051 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1251 PM PST SAT DEC 28 2013 PZZ470-290600- /O.EXP.KEKA.SC.Y.0102.000000T0000Z-131228T2100Z/ /O.CON.KEKA.GL.W.0036.131228T2100Z-131229T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1251 PM PST SAT DEC 28 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT TODAY WILL EASE LATE TONIGHT INTO SUNDAY MORNING. * WAVES...N BUILDING TO 9 TO 12 FT AT 8 TO 9 SECONDS TODAY. A W SWELL AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-290600- /O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/ /O.CON.KEKA.SE.W.0035.131228T2100Z-131229T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1251 PM PST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT TODAY WILL BEGIN TO EASE TONIGHT. * WAVES...N BUILDING TO 8 TO 12 FT AT 9 SECONDS TODAY. A W SWELL AT 8 FT AROUND 15 TO 18 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
636 WHUS76 KEKA 290521 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 921 PM PST SAT DEC 28 2013 PZZ470-291100- /O.CON.KEKA.GL.W.0036.000000T0000Z-131229T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 921 PM PST SAT DEC 28 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM SUNDAY... * WINDS...N 20 TO 30 KT WITH GUSTS TO 35 KT. WINDS WILL EASE LATE TONIGHT INTO SUNDAY MORNING. * WAVES...N 10 TO 13 FT AT 10 SECONDS TONIGHT. A W SWELL OF 6 FT AT 16 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-291330- /O.CON.KEKA.SE.W.0035.000000T0000Z-131229T1100Z/ /O.CON.KEKA.SC.Y.0102.000000T0000Z-131229T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 921 PM PST SAT DEC 28 2013 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SUNDAY... * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL BEGIN TO EASE LATE TONIGHT AND SUNDAY MORNING. * WAVES...N 10 TO 13 FT AT 11 SECONDS TONIGHT. A W SWELL OF 6 FT AT 16 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
079 WHUS76 KEKA 291103 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PST SUN DEC 29 2013 PZZ470-291915- /O.CAN.KEKA.GL.W.0036.000000T0000Z-131229T1100Z/ /O.EXB.KEKA.SC.Y.0102.000000T0000Z-131230T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 303 AM PST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL BEGIN TO EASE THIS MORNING. * WAVES...N 9 TO 11 FT AT 9 SECONDS AND A W SWELL OF 6 FT AT 16 SECONDS WILL ADD TO THE TOTAL SEA STATE. RECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-291915- /O.CAN.KEKA.SE.W.0035.000000T0000Z-131229T1100Z/ /O.EXT.KEKA.SC.Y.0102.000000T0000Z-131230T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 AM PST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT. WINDS WILL BEGIN TO EASE THIS MORNING. * WAVES...N 8 TO 10 FT AT 10 SECONDS AND A W SWELL OF 6 FT AT 16 SECONDS WILL ADD TO THE TOTAL SEA STATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:02 AM PST, 12 hours 4 minutes earlier.
Area forecast discussion, Dec 27, 3:02 AM PST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 302 AM PST FRI DEC 27 2013 .SYNOPSIS...DRY WEATHER WILL CONTINUE THROUGH NEXT WEEK AS A STRONG RIDGE ALOFT DOMINATES. && .DISCUSSION...SATELLITE IMAGERY SHOWED MAINLY CLEAR SKIES OVER NORTHWESTERN CALIFORNIA THIS MORNING. HIGH CLOUDS HAVE BEEN GRADUALLY MOVING TOWARD THE COAST AND WILL SPREAD OVER MOST OF THE FORECAST AREA TODAY. THE CIRRUS WAS BEING GENERATED IN SW FLOW AHEAD OF A WEAKENING UPPER LEVEL TROUGH. THIS TROUGH WILL SERVE TO BUST DOWN THE OFFSHORE PRESSURE GRADIENTS WHICH WILL RESULT IN SEVERAL DEGREES OF COOLING TODAY. PLACES THAT SAW LOWER TO MID 70S THE LAST COUPLE DAYS SHOULD SEE ABOUT 10F OF COOLING. THE CIRRUS WILL DECREASE TONIGHT AS THE TROUGH HEADS SOUTHEAST AND A RIDGE BUILDS BEHIND IT. WITH LIGHT NORTHERLY FLOW RETURNING AND THE BOUNDARY LAYER MOISTENING UP TONIGHT, THERE WILL BE BETTER CHANCES FOR LOW CLOUD AND FOG GROWTH ALONG THE COAST. LIGHT NE FLOW LOOKS TO DEVELOP TONIGHT WHICH WILL MOST LIKELY LIMIT GROWTH AND CONFINE LOW CLOUDS OR FOG TO THE GREATER EUREKA AREA AND DELTA. EVEN ON SATURDAY AS NORTHERLY FLOW INCREASES...THERE APPEARS TO BE A FAIR AMOUNT OF BOUNDARY LAYER HUMIDITY. THE MECHANICAL MIXING DOES LOOK SUFFICIENT TO SCOUR MOST OF IT OUT THROUGH THE DAY. OFFSHORE EASTERLY FLOW SHOULD FIRMLY RE-ESTABLISH SAT NIGHT INTO SUNDAY AS A NEW THERMAL LOW PRESSURE TROUGH DEVELOPS AND PUSHES OFFSHORE THE COAST. THIS LOW PRESSURE TROUGH SHOULD REMAIN OFFSHORE THROUGH SUNDAY NIGHT. EXPECT SEVERAL DEGREES OF WARMING OVER THE UPPER ELEVATIONS AGAIN...WITH PERHAPS A FEW DEGREES OF WARMING IN THE VALLEYS ON SUNDAY. && .PREVIOUS LONG TERM DISCUSSION (MONDAY THROUGH THURSDAY)...MONDAY THE GFS SHOWS A WEAK SHORTWAVE SQUASHING THE RIDGE. THE ECMWF IS ABOUT 24 HOURS SLOWER AND WEAKER WITH THIS SHORTWAVE. EITHER WAY THERE IS LITTLE TO NO PRECIP ASSOCIATED WITH THESE SYSTEMS AND THERE WILL ONLY BE SUBTLE CHANGES IN THE WIND...COASTAL CLOUD COVER AND TEMPERATURES. WEDNESDAY AND THURSDAY THE ECMWF HOLDS ONTO THE RIDGE AND THE GFS IN PRINCIPLE DOES THE SAME THING...HOWEVER HEIGHTS ARE A BIT LOWER AS A WEAK SHORTWAVE MOVES BY TO THE NORTH. IN GENERAL WE FAVOR THE ECMWF SOLUTION THAT IS SLOWER AND KEEPS A MORE PERSISTENT RIDGE OVER THE WEST COAST AS WE HAVE SEEN FOR THE LAST MONTH OR SO. OVERALL THE PATTERN LOOKS TO CONTINUE TO BE DRY WITH A RIDGE OVER THE WEST COAST FOR MUCH OF THE PERIOD. SOME WEAK SHORTWAVES TRY TO MOVE THROUGH BRINGING COASTAL CLOUDS AND POSSIBLY A FEW HIGH CLOUDS TO THE AREA. CONFIDENCE IS LOW ON THE TIMING OF THESE. THE INTERIOR VALLEYS WILL LIKELY CONTINUE TO SEE LOW CLOUDS AND FOG...ALTHOUGH THE COVERAGE WILL VARY SLIGHTLY. MKK && .AVIATION...VFR CONDITIONS WILL PERSIST THROUGH TODAY EXCEPT FOR SOME PATCHY FOG AROUND SUNRISE. ONLY EXCEPTION IS DEEPER RIVER VALLEYS OF INTERIOR NORTHWEST CALIFORNIA. AT LOCATIONS SUCH AS WEAVERVILLE AND TRINITY CENTER, EXPECT LOCALIZED LIFR VSBYS AND CIGS TILL ABOUT 0900. SOME MID-CLOUDS SHOULD MOVE THROUGH TODAY WITH A MID-LEVEL SHORTWAVE TROUGH, BUT THOSE CLOUD BASES SHOULD STAY ABOVE 10000 FT ASL. A FRONT WILL WEAKEN OFF THE COAST TODAY AND MOST LOW LEVEL MOISTURE STAYS OFFSHORE. ONLY EXCEPTION IS THIS EVENING AROUND LOWER END OF EEL RIVER VALLEY IN UPSLOPE FLOW WHERE IFR CIGS COULD DEVELOP. THESE CIGS COULD THEN EXPAND NORTH TO KACV AFTER MIDNIGHT. AAD/DEAN && .MARINE...SCATTEROMETER OBSERVATION FROM 10PM THU SHOWED VIRTUALLY CALM WINDS OVER THE OCEAN WITHIN 60 MILES OF THE COAST. AN APPROACHING WEAKENING FRONT WILL PRODUCE LIGHT SOUTHERLY WINDS TODAY BUT WINDS VEER TO NORTHERLY THIS EVENING AS THE SURFACE HIGH BUILDS AND WINDS INCREASE TO SMALL CRAFT IN OUTER WATERS ON SATURDAY. COULD EVEN SEEM SOME GALE GUSTS IN THE NORTHERN OUTER WATERS BRIEFLY SATURDAY EVENING. THIS NORTH WIND EVENT WILL BE VERY SHORT-LIVED AS THERMAL TROUGH PUSHES OFF THE COAST AND WINDS BECOMING SOUTHERLY BY MONDAY. HIGH PRESSURE IS EXPECTED TO RETURN BEHIND THIS BRINGING NORTHERLY WINDS WEDNESDAY AND THURSDAY. THERE ARE SOME TIMING DIFFERENCES IN THE MODELS BY LATE WEEK...HOWEVER WINDS LOOK TO REMAIN BELOW 15 KT. LONG PERIOD SWELL IS CURRENTLY AROUND 5 FEET 17 SECONDS AND IT IS EXPECTED TO BUILD TO 8 TO 9 FT LATE TONIGHT AND EARLY SATURDAY MORNING BEFORE GRADUALLY SUBSIDING. ANOTHER LONG PERIOD SWELL LOOKS TO START BUILDING INTO THE WATERS ON SUNDAY. PERIODS WILL START OUT AROUND 23 SECONDS...BUT WILL QUICKLY FALL BELOW 20 SECONDS SUNDAY NIGHT. SHOALING WILL AGAIN BE AN ISSUE WITH THIS WAVE TRAIN. SNEAKER WAVE THREAT LOOKS NEGLIGIBLE ON SUNDAY DUE TO WAVE INTERACTION WITH SUBSIDING WIND WAVES AND RESIDUAL CURRENT WESTERLY SWELL BUT INCREASES TO MODERATE MONDAY AS OTHER WAVE TRAINS CONTINUE TO SUBSIDE. MKK/DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 27, 5:33 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 533 AM PST FRI DEC 27 2013 CAZ001-002-281345- REDWOOD COAST-MENDOCINO COAST- 533 AM PST FRI DEC 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A THREAT OF SNEAKER WAVES THROUGH TONIGHT. NEVER TURN YOUR BACK ON THE OCEAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:03 AM PST | Small Craft Advisory | EKA | 55 hr | |
| Dec 27, 3:06 PM PST | Hazardous Seas Warning | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.